Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 170, NWS Sioux Falls, SD

September 22, 2010Cottonwood County, Jackson County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Sep 22, 2010, 11:47 PM CDT for Cottonwood County, Jackson County, Minnesota. It took effect at Sep 23, 2010, 5:43 AM CDT. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
Sep 22, 2010, 11:47 PM CDT (04:47 UTC)
In effect from
Sep 23, 2010, 5:43 AM CDT
Expired
Oct 14, 2010, 12:17 AM CDT
In force
21 days
Issued by
NWS Sioux Falls, SD
Flood severity
Moderate

Counties Cottonwood County, MN, Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Des Moines River above Windom (WDOM5).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05475350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Sep 22, 9:15 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 22, 9:15 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT WED SEP 22 2010

.DISCUSSION...
ELEVATED THUNDERSTORMS HAVE BEEN PERSISTING FROM EAST CENTRAL SOUTH
DAKOTA INTO SOUTHWEST MINNESOTA THIS EVENING...WITH ADDITIONAL
DEVELOPMENT NOW BEING SEEN SOUTHWESTWARD...JUST ON THE COOL SIDE OF
THE SURFACE BOUNDARY WHICH WAS LOCATED FROM NEAR KONL INTO OUR
NORTHERN TIER OF COUNTIES IN IOWA. HAVE ADJUSTED POPS THROUGH THE
NIGHT TO PUSH POPS INTO CATEGORICAL RANGE ALONG THIS SOUTHWEST TO
NORTHWEST STRETCH...WITH PARTS OF THIS AREA UNLIKELY TO SEE MUCH OF
A BREAK AS WAS EARLIER EXPECTED. WITH THE HEAVY RAINFALL HAVING
ALREADY FALLEN IN THE FLASH FLOOD WATCH AREA...HAVE ALSO PULLED BACK
THE START TIME OF THE WATCH TO CURRENT TIME...THOUGH MUCH OF THE
WATCH AREA ALREADY IN FLASH FLOOD WARNINGS FOR THE FIRST HALF OF THE
NIGHT. SEVERE THREAT SEEMS TO BE WINDING DOWN...THOUGH ISOLATED
SEVERE HAIL STILL POSSIBLE IN STORMS CLOSE TO THE SURFACE BOUNDARY
AND WILL HOLD ON TO TORNADO WATCH FROM HUTCHINSON AND BON HOMME
COUNTIES EASTWARD TO THE EASTERN SD/NE STATE LINES. UPDATED
GRIDS/PFM/ZFP HAVE BEEN SENT.     /JH

&&

.AVIATION...
THUNDERSTORMS WILL BE A COMMON THEME FOR MUCH OF THE AREA THROUGH
MIDDAY THURSDAY. ACTIVITY WILL BE GENERALLY NEAR AND NORTH OF A
FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL FROM SWRN MN TO EXTREME
SERN SD BY EARLY THURSDAY. AREAS SOUTH OF THIS BNDRY WL BE MAINLY
VFR...WITH SOME MVFR CIGS/VSBYS IN TS. THE MORE WIDESPREAD MVFR CIGS
WILL BE FOUND NORTH OF THE BOUNDARY...AND WL ALSO FEATURE PERIODS OF
IFR CIGS/VSBYS IN STRONGER STORMS.  PRECIPITATION SHOULD MAXIMIZE
LATE TONIGHT AND THROUGH THE MORNING THURSDAY.     /CHAPMAN

&&

.PREV DISCUSSION...
MCS WITH OCCASIONAL HAILERS EXPECTED TO CONTINUE INTO THE EARLY
EVENING AS THE TAIL END OF A VERY STRONG MID LEVEL WAVE SLOWLY
EXITS. STRONG MOISTURE CONVERGENCE SPREADS INTO THE EASTERN CWA BY
EARLY EVENING. PLENTY OF INSTABILITY AND ELEVATED SHEAR SHOULD
PROVIDE ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS INTO THE
EVENING. A BRIEF LULL IN ACTIVITY EXPECTED FROM ABOUT 2Z THROUGH 8Z
OR SO...THEN A POTENT UPPER LEVEL WAVE...WHICH WAS SPAWNING
CONVECTION ACROSS UTAH AT 19Z...WILL SPREAD WHAT SHOULD BE A LARGE
ORGANIZED AREA OF RAIN AND THUNDERSTORMS INTO THE WESTERN CWA. AT
THIS TIME THE SEVERE THREAT WITH THIS LOOKS MINIMAL...HOWEVER HEAVY
RAINFALL IS LIKELY WITH STRONG MOISTURE ADVECTION CONTINUES THROUGH
THE DAY AND PWATS AVERAGE ABOUT 1.90 INCHES. TEMPERATURES A LITTLE
TRICKY AS SOME WARMING THIS EVENING POSSIBLE AS RAIN/THUNDERSTORMS
MOVE EAST. HAVE TEMPERATURES STEADY TO RISING IN THE NORTHERN TWO
THIRDS OF THE CWA THROUGH ABOUT 8Z...THEN BOTTOMING OUT AS
PRECIPITATION MOVES IN. /08

A MISERABLE DAY IN STORE ON THURSDAY AS THE MAIN WAVE TRACKS ACROSS
THE CWA WITH STRONG MOISTURE TRANSPORT INTO THE REGION. PRECIPITABLE
WATER AMOUNTS ARE PROGGED TO BE IN EXCESS OF 2 INCHES...AND FLASH
FLOODING WILL BE A POSSIBILITY...THUS HAVE FLASH FLOOD WATCH IN
PLACE THROUGH 00Z IN THE EVENING OVER OUR NORTH CENTRAL AND
NORTHEASTERN COUNTIES WHERE VERY HEAVY RAIN IS MOST LIKELY TO HAVE
A BIGGER IMPACT. IN ADDITION...WITH A TIGHTENING SURFACE GRADIENT
ACROSS THE AREA...WILL SEE WINDS PICK UP...INITIALLY OUT OF THE
SOUTH AHEAD OF THE LOW...THEN FROM THE NORTHWEST AS THE LOW PUSHES
TO THE EAST. INSTABILITY IS GENERALLY PRETTY WEAK ON THURSDAY
AFTERNOON...BUT WITH STRONG SHEAR OVER OUR SOUTHEAST...IF ANY
DECENT UPDRAFTS DEVELOP ALONG THE SURFACE FRONT...CANNOT RULE OUT
AN ISOLATED SEVERE STORM. WILL HAVE A FAIRLY WIDE RANGE OF
TEMPERATURES ACROSS THE CWA...WITH HIGHS IN THE UPPER 50S
NORTHWEST...TO THE MID 70S SOUTHEAST...WITH READINGS FALLING IN
THE WEST DURING THE AFTERNOON. THE SYSTEM BEGINS TO PULL TO THE
EAST ON THURSDAY NIGHT...WITH POPS TAPERING OFF FROM THE WEST.
WITH STRONG NORTHWEST WINDS...LOWS WILL DROP DOWN INTO THE UPPER
40S TO LOWER 50S.

CLOUDS MAY BE SLOW TO CLEAR OUT ON FRIDAY...WITH MODELS SUGGESTING
LINGERING LOW LEVEL MOISTURE AND POSSIBLE STRATUS. TEMPERATURES WILL
BE DEPENDENT ON HOW QUICKLY CLOUDS DECREASE...BUT AT THIS POINT HAVE
HIGHS IN THE LOWER 60S EAST TO AROUND 70 SOUTHWEST.

MODELS COMING MORE IN AGREEMENT WITH A STRONG UPPER LEVEL SHORTWAVE
DROPPING INTO THE NORTHERN PLAINS ON SATURDAY...THROUGH STILL SOME
DISCREPANCIES IN THE FINER DETAILS...BUT DID INCREASE POPS ACROSS
OUR CWA FOR LATE FRIDAY NIGHT AND SATURDAY. WITH AN EASTERLY LOW
LEVEL FLOW IN PLACE...HIGHS ON SATURDAY WILL AGAIN REMAIN IN THE MID
60S TO LOWER 70S.

WITH THE PASSAGE OF THIS SYSTEM...THE WEEKEND INTO THE START OF NEXT
WEEK LOOKS TO BE DRY WITH SURFACE HIGH PRESSURE DOMINATING IN A
NORTHWESTERLY UPPER LEVEL FLOW. WILL SEE A SLIGHT WARMING TREND WITH
HIGHS IN THE MID TO UPPER 70S BY MONDAY. LOWS LOOKING TO BE IN THE
UPPER 40S TO LOWER 50S THROUGH THE PERIOD.  /JM

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
     MNZ071-072-080-081-089-090-097-098.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR
     SDZ039-040-055-056.

&&
Hazardous weather outlook, Sep 22, 10:25 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT WED SEP 22 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1025 AM CDT WED SEP 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO INCREASE TODAY...WITH STORMS
BECOMING SCATTERED TO NUMEROUS LATE THIS MORNING THROUGH THIS
EVENING. SOME STORMS MAY PRODUCE DAMAGING WINDS...HAIL AS LARGE
AS BASEBALLS AND ISOLATED TORNADOES...ESPECIALLY NEAR THE
MISSOURI RIVER. THE GREATEST RISK OF SEVERE STORMS WILL BE NEAR
AND SOUTHEAST OF A LINE FROM WINDOM MINNESOTA TO SIOUX FALLS TO
SPRINGFIELD SOUTH DAKOTA. BESIDES HAVING THE HIGHER SEVERE
RISK...ISOLATED STORMS IN THESE AREAS COULD PRODUCE ISOLATED
TORNADOES AND TWO INCH OR LARGER DIAMETER HAIL.

FLOODING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING SPOTTY HEAVY RAIN
TO THE AREA TODAY. THIS WILL BE FOLLOWED BY ANOTHER ROUND OF MORE
ORGANIZED AND HEAVIER RAINFALL LATE TONIGHT INTO THURSDAY. WITH
THE POSSIBILITY OF TWO TO FOUR INCHES OF RAINFALL THROUGH
THURSDAY NIGHT...AREA STREAMS...CREEKS AND RIVERS COULD EXCEED
BANKFUL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER
THE AREA THURSDAY. WHILE HEAVY RAIN COULD FALL ANYWHERE...THE
GREATEST THREAT OF HEAVY RAIN AND POTENTIAL FLOODING WILL BE
ALONG AND NORTH OF INTERSTATE 90. ALSO...THERE WILL BE A SLIGHT
RISK OF SEVERE STORMS IN NORTHWEST IOWA AND EXTREME NORTHEAST
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1100 AM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 22, 7:51 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             1 N EDGERTON            43.88N 96.13W
09/22/2010  E1.00 INCH       PIPESTONE          MN   TRAINED SPOTTER

&&

JH
Local storm report, Sep 22, 8:14 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
814 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     2 E EDGERTON            43.87N 96.09W
09/22/2010                   PIPESTONE          MN   PUBLIC

            MODERATE SIZE BRANCHES DOWN.

&&

JH
Local storm report, Sep 22, 9:20 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      MADISON                 44.01N 97.11W
09/22/2010                   LAKE               SD   EMERGENCY MNGR

            MINOR FLOODING OVER SEVERAL CITY AND TOWNSHIP ROADS IN
            AND AROUND MADISON.

&&

JH
Local storm report, Sep 22, 9:33 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
933 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      TRACY                   44.24N 95.62W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING. MOST HOMES IN TOWN HAVE
            WATER IN THE BASEMENT. HIGHWAY 14 1.5 MILES WEST OF TRACY
            UNDER WATER.

0900 PM     FLASH FLOOD      2 N GARVIN              44.24N 95.76W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            HIGHWAY 59 UNDER WATER

0900 PM     FLASH FLOOD      4 W BALATON             44.24N 95.96W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            INTERSECTION OF STATE HIGHWAY 91 AND US HIGHWAY 14 UNDER
            WATER.

&&

JH
Local storm report, Sep 22, 11:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             5 W VERMILLION          42.78N 97.03W
09/22/2010  M1.00 INCH       CLAY               SD   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL AND WINDS GUSTING TO 40 MPH.

1115 AM     HAIL             5 W VERMILLION          42.78N 97.03W
09/22/2010  E1.00 INCH       CLAY               SD   TRAINED SPOTTER

            HAIL WAS VERY SOFT

1123 AM     HAIL             5 W VERMILLION          42.78N 97.03W
09/22/2010  E0.75 INCH       CLAY               SD   TRAINED SPOTTER

            VERY SOLID HAIL

1125 AM     HAIL             1 W VERMILLION          42.78N 96.95W
09/22/2010  E1.50 INCH       CLAY               SD   EMERGENCY MNGR

1128 AM     HAIL             2 W VERMILLION          42.78N 96.97W
09/22/2010  E2.75 INCH       CLAY               SD   EMERGENCY MNGR

1129 AM     HAIL             VERMILLION              42.78N 96.93W
09/22/2010  E2.50 INCH       CLAY               SD   EMERGENCY MNGR

            TENNIS BALL SIZED HAIL ON NORTH SIDE OF VERMILLION BROKE
            OUT 12 SKYLIGHTS AT THE WALMART.

1135 AM     HAIL             VERMILLION              42.78N 96.93W
09/22/2010  E2.50 INCH       CLAY               SD   TRAINED SPOTTER

            ON THE USD CAMPUS

1135 AM     HAIL             VERMILLION              42.78N 96.93W
09/22/2010  E1.50 INCH       CLAY               SD   EMERGENCY MNGR

            PING PONG BALL SIZE HAIL IN VERMILLION

1137 AM     HAIL             VERMILLION              42.78N 96.93W
09/22/2010  E1.00 INCH       CLAY               SD   TRAINED SPOTTER

1137 AM     HAIL             VERMILLION              42.78N 96.93W
09/22/2010  M1.50 INCH       CLAY               SD   AMATEUR RADIO

1140 AM     HAIL             1 N VERMILLION          42.80N 96.93W
09/22/2010  M3.00 INCH       CLAY               SD   EMERGENCY MNGR

            3.5 INCH DIAMETER HAIL REPORTED 1 MILE NORTH OF
            VERMILLION.

1140 AM     HAIL             18 SW KIMBALL           43.56N 99.21W
09/22/2010  E1.75 INCH       BRULE              SD   PUBLIC

            GOLFBALL SIZED HAIL REPORTED AT INTERSECTION OF HIGHWAY
            50 AND 353RD AVE. RAINFALL WAS 1.80 INCHES BY THIS TIME.

1150 AM     HAIL             12 N VERMILLION         42.96N 96.93W
09/22/2010  E1.75 INCH       CLAY               SD   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED AT HUB CITY.

1205 PM     HAIL             7 NNW NIOBRARA          42.85N 98.06W
09/22/2010  E0.88 INCH       BON HOMME          SD   TRAINED SPOTTER

            VERY HEAVY RAIN ACCOMPANIED THE NICKEL SIZED HAIL.

1237 PM     HAIL             1 S HUDSON              43.11N 96.45W
09/22/2010  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

1255 PM     HAIL             6 N HAWARDEN            43.09N 96.48W
09/22/2010  E1.75 INCH       LINCOLN            SD   TRAINED SPOTTER

0100 PM     HAIL             4 SW ROCK VALLEY        43.16N 96.35W
09/22/2010  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED 3 MILES WEST AND 2 MILES
            SOUTH OF ROCK VALLEY.

0125 PM     HAIL             WAKONDA                 43.01N 97.11W
09/22/2010  E1.25 INCH       CLAY               SD   TRAINED SPOTTER

0135 PM     HAIL             6 ENE MENNO             43.26N 97.46W
09/22/2010  E1.00 INCH       HUTCHINSON         SD   TRAINED SPOTTER

            HEAVY RAIN AND HAIL VARYING FROM DIME SIZED TO QUARTER
            SIZED, MOSTLY HALF INCH TO PENNY SIZED.

0142 PM     HAIL             6 E ALEXANDRIA          43.65N 97.66W
09/22/2010  E1.00 INCH       HANSON             SD   EMERGENCY MNGR

0208 PM     HAIL             HURLEY                  43.28N 97.09W
09/22/2010  E1.75 INCH       TURNER             SD   EMERGENCY MNGR

0211 PM     HAIL             1 S HURLEY              43.27N 97.09W
09/22/2010  E1.75 INCH       TURNER             SD   EMERGENCY MNGR

0212 PM     HAIL             4 E HURLEY              43.28N 97.01W
09/22/2010  E1.75 INCH       TURNER             SD   TRAINED SPOTTER

0218 PM     HAIL             SPENCER                 43.73N 97.59W
09/22/2010  E1.00 INCH       MCCOOK             SD   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF QUARTERS, MOSTLY DIMES OR LESS.

0229 PM     HAIL             PARKER                  43.40N 97.14W
09/22/2010  M1.00 INCH       TURNER             SD   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL AND LOTS OF IT.

0230 PM     HAIL             1 W WORTHING            43.33N 96.78W
09/22/2010  E0.88 INCH       LINCOLN            SD   TRAINED SPOTTER

            NICKEL SIZED HAIL, HEAVY RAIN, AND 60 MPH WINDS DAMAGED
            SPOTTERS RAIN GAUGE.

0235 PM     HAIL             6 S LENNOX              43.27N 96.90W
09/22/2010  E1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

0238 PM     HAIL             2 N CHANCELLOR          43.40N 96.99W
09/22/2010  E1.75 INCH       TURNER             SD   TRAINED SPOTTER

0244 PM     HAIL             3 W CANTON              43.30N 96.64W
09/22/2010  M1.50 INCH       LINCOLN            SD   TRAINED SPOTTER

0250 PM     HAIL             CANTON                  43.30N 96.58W
09/22/2010  E1.25 INCH       LINCOLN            SD   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL.

0314 PM     HAIL             ROCK VALLEY             43.20N 96.30W
09/22/2010  E1.00 INCH       SIOUX              IA   BROADCAST MEDIA

0403 PM     HAIL             HILLS                   43.53N 96.36W
09/22/2010  E0.75 INCH       ROCK               MN   DEPT OF HIGHWAYS

0413 PM     HAIL             2 SSE LESTER            43.41N 96.32W
09/22/2010  E1.00 INCH       LYON               IA   TRAINED SPOTTER

0422 PM     HAIL             ROCK RAPIDS             43.43N 96.17W
09/22/2010  E2.75 INCH       LYON               IA   BROADCAST MEDIA

            VIEWER PHOTO RELAYED VIA LOCAL MEDIA.

0425 PM     HAIL             ROCK RAPIDS             43.43N 96.17W
09/22/2010  E1.00 INCH       LYON               IA   TRAINED SPOTTER

0442 PM     HAIL             GEORGE                  43.34N 96.00W
09/22/2010  E1.75 INCH       LYON               IA   TRAINED SPOTTER

0449 PM     HAIL             3 NNW MATLOCK           43.29N 95.96W
09/22/2010  E2.00 INCH       LYON               IA   TRAINED SPOTTER

0453 PM     TSTM WND DMG     SW BOYDEN               43.19N 96.01W
09/22/2010                   SIOUX              IA   TRAINED SPOTTER

            HEALTHY 2 FOOT DIAMETER TREE SNAPPED OFF 5-6 FEET ABOVE
            THE GROUND.

0455 PM     HAIL             ASHTON                  43.31N 95.79W
09/22/2010  E1.75 INCH       OSCEOLA            IA   TRAINED SPOTTER

0459 PM     HAIL             1 N SHELDON             43.19N 95.84W
09/22/2010  E1.50 INCH       O'BRIEN            IA   BROADCAST MEDIA

0502 PM     HAIL             ASHTON                  43.31N 95.79W
09/22/2010  E1.75 INCH       OSCEOLA            IA   TRAINED SPOTTER

0515 PM     TSTM WND GST     SANBORN                 43.18N 95.66W
09/22/2010  E60.00 MPH       O'BRIEN            IA   TRAINED SPOTTER

            ALSO REPORTED QUARTER SIZE HAIL.

0532 PM     HAIL             6 NW HARTLEY            43.24N 95.56W
09/22/2010  E1.00 INCH       O'BRIEN            IA   BROADCAST MEDIA

            HAS BEEN HAILING FOR 15 TO 20 MINUTES. HAIL HAS JUST
            REACHED QUARTER SIZE.

0540 PM     HAIL             HARTLEY                 43.18N 95.48W
09/22/2010  E1.00 INCH       O'BRIEN            IA   BROADCAST MEDIA

            HAIL WAS ANKLE DEEP. BIGGEST HAILSTONES WERE QUARTER
            SIZE.

0600 PM     HAIL             SW SPENCER              43.15N 95.15W
09/22/2010  E1.00 INCH       CLAY               IA   BROADCAST MEDIA

0603 PM     HAIL             3 W SPENCER             43.15N 95.21W
09/22/2010  E0.88 INCH       CLAY               IA   BROADCAST MEDIA

0626 PM     HAIL             3 E COLMAN              43.98N 96.75W
09/22/2010  E1.50 INCH       MOODY              SD   TRAINED SPOTTER

0639 PM     TSTM WND GST     E JEFFERS               44.06N 95.19W
09/22/2010  E60.00 MPH       COTTONWOOD         MN   TRAINED SPOTTER

            40 TO 60 MPH WINDS ALONG WITH QUARTER SIZE HAIL

0653 PM     HAIL             2 E DELFT               43.99N 95.05W
09/22/2010  E1.00 INCH       COTTONWOOD         MN   PUBLIC

0656 PM     HAIL             6 W PIPESTONE           44.00N 96.43W
09/22/2010  E1.00 INCH       PIPESTONE          MN   EMERGENCY MNGR

0705 PM     HAIL             3 N MOUNTAIN LAKE       43.98N 94.93W
09/22/2010  E1.00 INCH       COTTONWOOD         MN   PUBLIC

0737 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
09/22/2010                   BROOKINGS          SD   NWS EMPLOYEE

            STREET FLOODING NEAR SDSU IN BROOKINGS.

0750 PM     HAIL             1 N EDGERTON            43.88N 96.13W
09/22/2010  E1.00 INCH       PIPESTONE          MN   TRAINED SPOTTER

0755 PM     TSTM WND DMG     2 E EDGERTON            43.87N 96.09W
09/22/2010                   PIPESTONE          MN   PUBLIC

            MODERATE SIZE BRANCHES DOWN.

0855 PM     FLASH FLOOD      MADISON                 44.01N 97.11W
09/22/2010                   LAKE               SD   EMERGENCY MNGR

            MINOR FLOODING OVER SEVERAL CITY AND TOWNSHIP ROADS IN
            AND AROUND MADISON.

0900 PM     FLASH FLOOD      TRACY                   44.24N 95.62W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING. MOST HOMES IN TOWN HAVE
            WATER IN THE BASEMENT. HIGHWAY 14 1.5 MILES WEST OF TRACY
            UNDER WATER.

0900 PM     FLASH FLOOD      2 N GARVIN              44.24N 95.76W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            HIGHWAY 59 UNDER WATER

0900 PM     FLASH FLOOD      4 W BALATON             44.24N 95.96W
09/22/2010                   LYON               MN   LAW ENFORCEMENT

            INTERSECTION OF STATE HIGHWAY 91 AND US HIGHWAY 14 UNDER
            WATER.

&&

JH
Local storm report, Sep 22, 11:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 PM CDT WED SEP 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      EDGERTON                43.87N 96.13W
09/22/2010                   PIPESTONE          MN   EMERGENCY MNGR

            TOWN ISOLATED BY CAR WITH WATER OVER 21ST ST., 130TH
            AVE., 150TH AVE., 170TH AVE. TRAVEL NOT ADVISED.

1100 PM     FLASH FLOOD      1 N TROSKY              43.90N 96.26W
09/22/2010                   PIPESTONE          MN   EMERGENCY MNGR

            WATER OVER ROAD. WIDESPREAD LOWLAND FLOODING.

1100 PM     FLASH FLOOD      1 S WOODSTOCK           44.00N 96.10W
09/22/2010                   PIPESTONE          MN   EMERGENCY MNGR

            WATER OVER HIGHWAY 30 IN SEVERAL PLACES EAST TO HADLEY IN
            MURRAY COUNTY.

1100 PM     FLASH FLOOD      2 W HADLEY              44.00N 95.90W
09/22/2010                   MURRAY             MN   EMERGENCY MNGR

            WATER OVER HIGHWAY 30 WEST OF HADLEY IN SEVERAL
            LOCATIONS.

1100 PM     FLASH FLOOD      5 S PIPESTONE           43.93N 96.31W
09/22/2010                   PIPESTONE          MN   EMERGENCY MNGR

            WATER OVER ROAD AT 80TH AVE. AND 61ST ST. AND SOUTH FOR 2

            TO 3 MILES. SEVERAL STRANDED CARS AND SOME WATER RESCUES.

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:31 PM CDTFlash Flood WarningFSDBrookings6 hr
Sep 22, 8:04 PM CDTFlash Flood WarningFSDLake, Moody6 hr
Sep 22, 10:43 PM CDTFlash Flood WarningFSDClay, Union, Yankton6 hr
Sep 22, 10:59 PM CDTRiver Flood WarningFSDMoody58 hr
Sep 22, 11:47 PM CDTRiver Flood WarningFSDBrookings, Moody11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDMinnehaha, Moody11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDMinnehaha11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLincoln, Minnehaha11 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLincoln, Union16 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDUnion17 days
Sep 23, 1:30 AM CDTAreal Flood WarningFSDBrookings, Lake, Moody15 hr
Sep 23, 8:00 AM CDTRiver Flood WarningFSDMinnehaha4 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDTurner7 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDClay10 days
Sep 23, 9:29 AM CDTRiver Flood WarningFSDHutchinson, Yankton8 days
Sep 23, 12:30 PM CDTRiver Flood WarningFSDBrookings4 days
Sep 23, 3:48 PM CDTRiver Flood WarningFSDMcCook3 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDClay15 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDBuena Vista, Clay13 days
Sep 23, 8:00 AM CDTRiver Flood WarningFSDLyon5 days
Sep 23, 10:46 AM CDTRiver Flood WarningFSDClay5 days
Sep 22, 7:23 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock37 min
Sep 22, 7:54 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock36 min
Sep 22, 8:11 PM CDTFlash Flood WarningFSDCottonwood, Lyon, Murray6 hr
Sep 22, 9:54 PM CDTFlash Flood WarningFSDCottonwood, Jackson, Murray, Nobles6 hr
Sep 22, 11:47 PM CDTRiver Flood WarningFSDJackson21 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLyon8 days
Sep 22, 11:47 PM CDTRiver Flood WarningFSDLyon8 days
Sep 23, 10:26 AM CDTAreal Flood WarningFSDRock33 hr

Nearby

River Flood Warnings in Minnesota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.